Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



The infinity norm of a certain type of symmetric circulant matrix

Authors: W. D. Hoskins and D. S. Meek
Journal: Math. Comp. 31 (1977), 733-737
MSC: Primary 65F35
MathSciNet review: 0433849
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An attainable bound for the infinity norm of the inverse of a whole class of symmetric circulant Toeplitz matrices is found. The class of matrices includes those arising from interpolation with both odd and even degree periodic polynomial splines on a uniform mesh.

References [Enhancements On Off] (What's this?)

  • [1] Handbook of mathematical functions, with formulas, graphs, and mathematical tables, Edited by Milton Abramowitz and Irene A. Stegun, Dover Publications, Inc., New York, 1966. MR 0208797
  • [2] J. H. Ahlberg, E. N. Nilson, and J. L. Walsh, The theory of splines and their applications, Academic Press, New York-London, 1967. MR 0239327
  • [3] E. L. Albasiny and W. D. Hoskins, Explicit error bounds for periodic splines of odd order on a uniform mesh, J. Inst. Math. Appl. 12 (1973), 303–318. MR 0341800
  • [4] W. D. Hoskins, Some properties of a certain class of circulant matrices, Proceedings of the Manitoba Conference on Numerical Mathematics (Univ. Manitoba, Winnipeg, Man., 1971) Dept. Comput. Sci., Univ. Manitoba, Winnipeg, Man., 1971, pp. 361–372. MR 0336162
  • [5] W. D. Hoskins and D. S. Meek, Linear dependence relations for polynomial splines at midknots, Nordisk Tidskr. Informationsbehandling (BIT) 15 (1975), no. 3, 272–276. MR 0391470
  • [6] D. S. MEEK, On the Numerical Construction and Approximation of Some Piecewise Polynomial Functions, Ph.D. thesis, Univ. of Manitoba, Canada, 1973.
  • [7] Thomas Muir, A treatise on the theory of determinants, Revised and enlarged by William H. Metzler, Dover Publications, Inc., New York, 1960. MR 0114826
  • [8] Richard S. Varga, Matrix iterative analysis, Prentice-Hall, Inc., Englewood Cliffs, N.J., 1962. MR 0158502
  • [9] W. J. Kammerer, G. W. Reddien, and R. S. Varga, Quadratic interpolatory splines, Numer. Math. 22 (1974), 241–259. MR 0381235

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65F35

Retrieve articles in all journals with MSC: 65F35

Additional Information

Keywords: Infinity norm of circulant matrix, periodic polynomial splines
Article copyright: © Copyright 1977 American Mathematical Society